Alert archive / Louisiana / Tornado Warnings in 2010

Tornado Warning 7, NWS New Orleans, LA

January 20, 2010Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jan 20, 2010, 6:44 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 20, 2010, 6:44 PM CST (00:44 UTC)
Expired
Jan 20, 2010, 7:25 PM CST
In force
41 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Jan 20, 6:55 PM CSTTORNADO 17 Ese Amite, LAA TORNADO TOUCHED DOWN ABOUT 2 MILES NORTH OF THE LORANGER COMMUNITY. 10 TO 15 LARGE TREES UPROOTED..ONE BARN DESTROYED...OUT BUILDING DAMAGED...AND HOUSE DAMAGED. DAMAGE PATH APPROXIMATELY 2 MILE LONG. MAXIMUM WIDTH ABOUT 150 YARD. TIME BASED ON RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 3:13 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1451 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
2.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WFUS54 KLIX 210044
TORLIX
LAC105-117-210145-
/O.NEW.KLIX.TO.W.0007.100121T0044Z-100121T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...

* UNTIL 745 PM CST

* AT 643 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
  SOUTHWEST OF FRANKLINTON...OR 7 MILES EAST OF AMITE...MOVING
  NORTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  FRANKLINTON BY 715 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3079 8991 3071 9025 3067 9041 3076 9043
      3101 8998
TIME...MOT...LOC 0045Z 246DEG 28KT 3074 9038

$$


24/RR
3 follow-up statements
606 
WWUS54 KLIX 210056
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CST WED JAN 20 2010

LAC105-117-210145-
/O.CON.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/
WASHINGTON LA-TANGIPAHOA LA-
656 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR CENTRAL
TANGIPAHOA AND CENTRAL WASHINGTON PARISHES...

AT 656 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUSSER...OR 13 
MILES EAST OF AMITE...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  RURAL WASHINGTON PARISH AT 710 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3089 8994 3079 8991 3071 9025 3067 9040
      3077 9042 3079 9038
TIME...MOT...LOC 0056Z 260DEG 17KT 3071 9030

$$


24/RR
648 
WWUS54 KLIX 210103
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST WED JAN 20 2010

LAC105-210112-
/O.CAN.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/
TANGIPAHOA LA-
703 PM CST WED JAN 20 2010

...THE TORNADO WARNING FOR CENTRAL TANGIPAHOA PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025
TIME...MOT...LOC 0102Z 255DEG 23KT 3073 9023

$$

LAC117-210145-
/O.CON.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/
WASHINGTON LA-
703 PM CST WED JAN 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR CENTRAL
WASHINGTON PARISH...

AT 701 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME SOUTHWEST 
WASHINGTON PARISH 10 MILES SOUTHWEST OF FRANKLINTON...MOVING EAST 
AT 25 MPH.

THE TORNADO WILL BE NEAR...
  RURAL WASHINGTON PARISH AT 720 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER TO GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE 
WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025
TIME...MOT...LOC 0102Z 255DEG 23KT 3073 9023

$$


24/RR
504 
WWUS54 KLIX 210125
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
725 PM CST WED JAN 20 2010

LAC117-210135-
/O.CAN.KLIX.TO.W.0007.000000T0000Z-100121T0145Z/
WASHINGTON LA-
725 PM CST WED JAN 20 2010

...THE TORNADO WARNING FOR CENTRAL WASHINGTON PARISH IS CANCELLED...

ROTATION WAS NO LONGER INDICATED WITH THIS STORM. VERY HEAVY 
RAINFALL AND POSSIBLY SOME SMALL HAIL MAY STILL OCCUR AS IT MOVES 
ACROSS CENTRAL WASHINGTON PARISH THROUGH 745 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3081 9028 3089 8994 3079 8991 3071 9025
TIME...MOT...LOC 0125Z 255DEG 23KT 3077 9007

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 20, 4:02 PM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 20, 4:02 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST WED JAN 20 2010

.SYNOPSIS...
A POORLY DEFINED SURFACE LOW IS CENTERED OVER CENTRAL MISSOURI. A
WARM FRONT EXTENDS FROM THE LOW EASTWARD THROUGH KENTUCKY. A COLD
FRONT EXTENDS FROM THE LOW SOUTHWESTWARD THROUGH OKLAHOMA AND INTO
CENTRAL TEXAS.

LOCALLY...TEMPERATURES HAVE GENERALLY RISEN INTO THE LOWER 70S
ACROSS MOST OF THE AREA. THE EXCEPTIONS ARE THOSE AREAS RIGHT
ALONG THE GULF COAST AND JUST NORTH OF LAKE PONTCHARTRAIN. IN
THESE AREAS...THE SOUTHERLY WINDS ARE PUSHING MORE STABLE...
MARITIME AIR INLAND...AS INDICATED BY COOLER TEMPERATURES AND
EVEN FOG THAT HAS HUNG AROUND THROUGH THE DAY.

&&

.DISCUSSION...
THE OBVIOUS MAIN CONCERN IN THE SHORT TERM WILL BE THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGH
TONIGHT.

AWAY FROM MARITIME INFLUENCES...BOUNDARY LAYER DESTABILIZATION
CONTINUES AND STORMS SHOULD BECOME MORE SURFACE BASED WITH TIME.
BASED ON THE 18Z SOUNDING...OUR TRIGGER TEMPERATURE TO BREAK THE
CAP WAS AROUND 73 DEGREES. MOST PLACES HAVE ARE NEARING OR HAVE
ALREADY REACHED THIS TEMPERATURE. HOWEVER...A LACK OF ANY REAL
FOCUS OR FORCING HAS KEPT THUNDERSTORM ACTIVITY VERY ISOLATED.

AS A STRONG LOW LEVEL JET MOVES INTO THE AREA...STORM RELATIVE
SHEAR WILL CONTINUE TO INCREASE AND THE ATMOSPHERE WILL CONTINUE
TO BECOME MORE FAVORABLE FOR SUPERCELL DEVELOPMENT. STRONG
ROTATING UPDRAFTS WILL INCREASE THE THREAT OF HAIL DEVELOPMENT.
CONVECTION WILL ALSO BE CAPABLE OF MIXING THE STRONG WINDS ALOFT
DOWN TO THE SURFACE. ADDITIONALLY...DISCRETE ROTATING CELLS WILL
HAVE THE POTENTIAL TO PRODUCE A FEW ISOLATED TORNADOES. ONE
TORNADO WAS ALREADY REPORTED IN EVANGELINE PARISH...JUST OUTSIDE
OF THE LOCAL FORECAST AREA.

A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10 PM CST FOR PORTIONS
OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THAT ARE GENERALLY
ALONG AND NORTH OF INTERSTATE 12 FROM THE ATCHAFLAYA BASIN
EASTWARD TO THE HANCOCK/HARRISON COUNTY LINE. ADDITIONAL WATCHES
WILL BE POSSIBLE THROUGH TONIGHT.

THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST LATE
TONIGHT AS A FRONT MOVES THROUGH THE AREA. THERE IS NO STRONG
TEMPERATURE GRADIENT ACROSS THE FRONT...SO TEMPERATURES WILL
REMAIN ABOVE NORMAL THROUGH THE REST OF THE WEEK...ESPECIALLY WITH
MID LEVEL RIDGING BUILDING INTO THE AREA. ANOTHER FRONTAL SYSTEM
IS FORECAST TO AFFECT THE LOCAL AREA OVER THE WEEKEND.

&&

.AVIATION...
SURGE OF LOW LEVEL MOISTURE CONTINUES FROM THE SOUTHWEST HAVE
RESULTED IN MVFR CONDITIONS AT MSY...BTR AND MCB AND IFR CONDITIONS
AT GPT THIS AFTERNOON. WINDS WILL INCREASE ALONG WITH RAIN COVERAGE.
THESE FEATURES WILL ONLY SLIGHTLY IMPROVE CONDITIONS OVERNIGHT.
AFTER RAINFALL...BTR...MSY AND MCB MAY RETURN IFR CONDITIONS BETWEEN
07Z AND 13Z THURSDAY. GPT WILL REMAIN AT THE TOP END OF IFR THROUGH
THURSDAY MORNING.

&&

.MARINE...
SOUTHEAST WINDS WILL INCREASE 20 KNOTS AND MORE AFTER 6 PM ACROSS
THE COASTAL WATERS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM 6 PM
TONIGHT THROUGH THURSDAY. WINDS ARE EXPECTED TO DROP BELOW 20 KNOTS
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. LACK OF COLD AIR
ADVECTION BEHIND THE COLD FRONT MEANS WINDS WILL CONTINUE TO
DECREASE THURSDAY EVENING INTO FRIDAY. ANOTHER PLAINS LOW WILL CAUSE
SOUTH WINDS TO INCREASE TO MODERATE TO STRONG LEVELS AGAIN LATE
SATURDAY INTO SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  73  45  70 / 100  20  10   0
BTR  57  75  46  72 /  90  10  10   0
ASD  59  75  47  68 / 100  30  10   0
MSY  62  75  52  69 / 100  20  10   0
GPT  59  72  49  68 / 100  30  10   0
PQL  61  74  49  69 / 100  30  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

MS...NONE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

&&

AVIATION/MARINE...18
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jan 20, 4:26 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 PM CST WED JAN 20 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-210530-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
426 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER...
A STRONG FRONTAL SYSTEM WILL CONTINUE TO PRODUCE STRONG TO SEVERE
THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREATS FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL...STRONG DAMAGING WINDS...AND
ISOLATED TORNADOES. ADDITIONALLY...SOME THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL. ONE TO TWO INCHES OF RAIN ARE
EXPECTED WITH THIS SYSTEM...WHICH COULD PRODUCE PONDING OF WATER ON
LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE MAIN AREA OF
CONCERN WILL BE ALONG AND NORTH OF INTERSTATE 10.

MARINE...
SMALL CRAFT ADVISORIES WILL BEGIN AT 9 PM TODAY FOR THE OPEN GULF
COASTAL WATERS AS WINDS INCREASE THROUGH THE DAY. CAUTION
STATEMENTS MAY BE POSTED FOR THE LAKES BY THIS EVENING.

RIVER FLOODING...
THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE NEAR MORGAN CITY.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE WEATHER...
A SECOND STRONG FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE
REGION SATURDAY OR SUNDAY. THE POTENTIAL EXISTS FOR ANOTHER ROUND
OF STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE
AREA.

MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE THROUGH THURSDAY.
WINDS OF 20 TO 30 KNOTS AND SEAS OF UP TO 8 FEET ARE EXPECTED. THE
WORST CONDITIONS WILL OCCUR BEYOND 20 NAUTICAL MILES FROM SHORE.
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS IS EXPECTED OVER
THE WEEKEND.

RIVER FLOODING...
THE ATCHAFALAYA RIVER WILL REMAIN ABOVE FLOOD STAGE NEAR MORGAN
CITY THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE
NEEDED THIS AFTERNOON AND TONIGHT. ADDITIONALLY...EMERGENCY
MANAGEMENT AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR
FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE
THROUGH TONIGHT.

32

In the hours before

Special weather statement, Jan 20, 3:26 PM CST, 3 hours 18 minutes before
LAZ070-202230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST WED JAN 20 2010

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. BERNARD PARISH...

AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES EAST OF CHALMETTE...OR ABOUT OVER
YSCLOSKEY...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jan 20, 3:35 PM CST, 3 hours 9 minutes before
LAZ038-050-202215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CST WED JAN 20 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...TANGIPAHOA PARISH...

AT 331 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AMITE...OR ABOUT 6 MILES
WEST OF INDEPENDENCE...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
INDEPENDENCE...AMITE AND WILMER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 20, 3:50 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             INDEPENDENCE            30.64N 90.51W
01/20/2010  E1.75 INCH       TANGIPAHOA         LA   EMERGENCY MNGR

&&
Local storm report, Jan 20, 4:37 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          10 SE AMITE             30.63N 90.39W
01/20/2010                   TANGIPAHOA         LA   LAW ENFORCEMENT

            SHERIFFS DEPUTIES VISUALLY TRACKING A TORNADO ON LA 1062
            NEAR LORANGER.

0420 PM     HAIL             10 SE AMITE             30.63N 90.39W
01/20/2010  E1.75 INCH       TANGIPAHOA         LA   EMERGENCY MNGR

            OCCURRING WHILE TORNADO BEING VISUALLY TRACKED NEAR
            LORANGER.

&&

24/RR
Local storm report, Jan 20, 5:44 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             OCEAN SPRINGS           30.41N 88.80W
01/20/2010  E0.25 INCH       JACKSON            MS   NWS EMPLOYEE

            PEA SIZED HAIL REPORTED IN OCEAN SPRINGS.

&&

GPHILLIP
Special weather statement, Jan 20, 6:23 PM CST, 21 minutes before
MSZ082-210045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CST WED JAN 20 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY...

AT 621 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH ROTATION AND PROBABLE WATERSPOUT 6 MILES
SOUTHWEST OF PASCAGOULA...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  PASCAGOULA BY 635 PM...
  MOSS POINT BY 645 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH AND
A POSSIBLE WATERSPOUT MOVING ON SHORE NEAR PASCAGOULA BY 640 PM...
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A TORNADO WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:10 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa35 min
Jan 20, 9:42 PM CSTRiver Flood WarningLIXSaint Tammany36 hr
Jan 21, 1:06 AM CSTMarine Dense Fog AdvisoryLIX11 hr
Jan 21, 3:47 PM CSTMarine Dense Fog AdvisoryLIX12 hr
Jan 21, 4:31 PM CSTDense Fog AdvisoryLIX11 hr

Nearby

Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.